| Model Number |
GMMT-563-MG |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/16/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a robotic-assisted and laparoscopic sigmoid colectomy, at wound closure, an interrupted suture was used as usual, but when the surgeon tried to tighten the device, both sutures broke.Even when the surgical team tried to hold and stretch the third suture with both hands, there was no suture breakage, and when tried ligating it again, the suture broke.The usage was discontinued, and another device from a different manufacturer was used to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
D10 concomitant product: gmmt-563-mg maxon* 0 grn 5x45cm btp1dt (lot#: d9g0495y); gmmt-563-mg maxon* 0 grn 5x45cm btp1dt (lot#: d9g0495y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9 (latest return date).H3 evaluation summary: medtronic conducted an investigation based upon all information received.Two gmmt-563-mgs were received for evaluation.The evaluation found no potentially contributing factors.It was reported that both sutures broke.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.